MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REFLECTION CUP POS/IMP TIP; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. REFLECTION CUP POS/IMP TIP; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71362109
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the device split in two pieces over the incision.Pieces fell and were retrieved.No delays reported.Backup device available.No more information available.
 
Additional Manufacturer Narrative
A visual inspection of the returned device confirmed the stated failure mode.The device fractured in half and both pieces were returned.The device had many nicks and gouges in the surface and burrs on the threads.The device exhibits signs of extensive wear/usage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We will continue to monitor for future complaints and investigate as necessary.

Brand Name
REFLECTION CUP POS/IMP TIP
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8601068
Report Number1020279-2019-01876
Device Sequence Number11310854
Product Code JDH
UDI-Device Identifier03596010507631
UDI-Public03596010507631
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1